Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 15, NWS Grand Rapids, MI

February 13, 2012

NWS Grand Rapids, MI issued this small craft advisory at Feb 13, 2012, 10:30 AM EST. It took effect at Feb 13, 2012, 10:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2012, 10:30 AM EST (15:30 UTC)
In effect from
Feb 13, 2012, 10:00 PM EST
Expired
Feb 14, 2012, 11:03 AM EST
In force
13 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WHUS73 KGRR 131530
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 AM EST MON FEB 13 2012

LMZ844>849-132330-
/O.CAN.KGRR.SC.Y.0014.000000T0000Z-120214T1200Z/
/O.NEW.KGRR.SC.Y.0015.120214T0300Z-120214T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1030 AM EST MON FEB 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST TUESDAY. 

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
459 
WHUS73 KGRR 132055
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EST MON FEB 13 2012

LMZ844>849-140500-
/O.CON.KGRR.SC.Y.0015.120214T0300Z-120214T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
355 PM EST MON FEB 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 PM EST TUESDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
583 
WHUS73 KGRR 140357
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 PM EST MON FEB 13 2012

LMZ844>849-141200-
/O.CON.KGRR.SC.Y.0015.000000T0000Z-120214T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1057 PM EST MON FEB 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...

* WINDS...SOUTH WINDS 15 TO 25 KNOTS WILL BECOME SOUTHWEST EARLY
  TUESDAY THEN DIMINISH.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
305 
WHUS73 KGRR 140909
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 AM EST TUE FEB 14 2012

LMZ844>849-141715-
/O.CON.KGRR.SC.Y.0015.000000T0000Z-120214T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
409 AM EST TUE FEB 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...SOUTH WINDS 15 TO 25 KNOTS WILL WILL DIMINISH BELOW 20
  KNOTS AND BECOME SOUTHWEST THIS MORNING.

* WAVES...3 TO 5 FEET WILL SUBSIDE BY THIS AFTERNOON..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
622 
WHUS73 KGRR 141603
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1103 AM EST TUE FEB 14 2012

LMZ844>849-141715-
/O.CAN.KGRR.SC.Y.0015.000000T0000Z-120214T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1103 AM EST TUE FEB 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$


MEADE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 6:26 AM EST, 4 hours 4 minutes earlier.

Area forecast discussion, Feb 13, 6:26 AM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
626 AM EST MON FEB 13 2012

LATEST UPDATE...AVIATION...

.SYNOPSIS...(336 AM EST MON FEB 13 2012)
A RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE AREA LATE THIS MORNING
AND EARLY THIS AFTERNOON. THIS WILL PROVIDE FOR A MAINLY DRY DAY AND
SOME SUNSHINE EARLY. AS THE HIGH MOVES EAST LATER THIS AFTERNOON...A
CHANCE FOR LIGHT SNOW WILL DEVELOP LATE THIS AFTERNOON ALONG THE
LAKESHORE AS A WEAK AREA OF LOW PRESSURE BEGINS TO MOVE THROUGH THE
AREA. THIS SYSTEM WILL SLOWLY MOVE JUST SOUTH OF THE AREA THROUGH
TUESDAY. LIGHT SNOW CAN BE EXPECTED TONIGHT WITH GENERALLY AN INCH
OR SO OF SNOW ACCUMULATION. SOME PATCHY DRIZZLE OR FREEZING DRIZZLE
COULD OCCUR ON TUESDAY.

QUIET WEATHER WILL MOVE BACK IN FOR TUESDAY NIGHT AND WEDNESDAY.
ANOTHER SYSTEM WILL MOVE INTO THE AREA WEDNESDAY NIGHT AND THURSDAY
AND COULD BRING RAIN OR SNOW TO THE AREA.

&&

.SHORT TERM...(336 AM EST MON FEB 13 2012)
(TODAY THROUGH WEDNESDAY)
MAIN FOCUS OF THE SHORT TERM CONTINUES TO BE ON THE WEAK SYSTEM THAT
IS EXPECTED TO BRING LIGHT SNOW TO THE AREA TONIGHT AND EARLY
TUESDAY. NO MAJOR CHANGES HAVE BEEN MADE TO THE FCST OR ACCUMS...
HOWEVER WE HAVE ADDED A LOW CHC OF DRIZZLE/FREEZING DRIZZLE TO TUE.

UPPER RIDGE AXIS JUST WEST OF THE CWFA THIS MORNING WILL SLOWLY MOVE
ACROSS THE AREA TODAY...AND SHOULD BE EXITING THE AREA TO THE EAST
LATE THIS AFTERNOON. THIS WILL PROVIDE PLENTY OF SUN EARLY THIS
MORNING...HOWEVER HIGH CLOUDS SPILLING OVER THE RIDGE WILL INCREASE
AND THICKEN THIS AFTERNOON.

THE PV ANOMALY JUST EAST OF DENVER EARLY THIS MORNING WILL BEGIN
IMPACTING THE AREA TOWARD EVENING TONIGHT AS WEAK ISENTROPIC ASCENT
OUT AHEAD OF IT SPREADS ACROSS THE CWFA. THE IRONIC PART OF THIS IS
THAT H850 TEMPS DROP SLIGHTLY AT THE SAME TIME THAT A DECENT AMOUNT
OF MOISTURE IS ADVECTING IN ACROSS THE AREA WITH MID LEVEL SPEC
HUMIDITIES INCREASING TO OVER 2 G/KG.

THIS RESULTS IN WEAK NET FORCING WITH A EVENTUALLY SATURATED AIR
MASS. THIS WILL PROVIDE A LIGHT SNOW TO FALL ACROSS MOST OF THE AREA
FOR A GOOD PORTION OF TONIGHT. MODELS ALL INDICATE THAT SNOW
ACCUMULATIONS WILL GENERALLY REMAIN AROUND AN INCH. OVER LAKE
INSTABILITY WITH DELTA T/S AROUND 10C COULD SUPPORT SOME LAKE
ENHANCEMENT WITH A SW FLOW. THIS DOES NOT EVEN LOOK IMPRESSIVE
EITHER AS THERE IS SOME DECENT CONVERGENCE BELOW 5K FT...BUT IT IS
QUITE REMOVED FROM THE DGZ THAT IS EXPECTED TO BE ABOVE 10K FT.

THE BEST MOISTURE TRANSPORT/ISENTROPIC ASCENT WILL BE EAST OF THE
AREA BY 12Z TUE. THIS LEAVES ONLY THE WEAKENING WAVE ITSELF TO HELP
PRODUCE A CHC OF PCPN. MOISTURE DEPTH WILL COME DOWN A BIT WITH THE
BEST MOISTURE PULLING EAST. AS THIS DOES SO...ICE NUCLEATION WILL
NOT BE A SURE THING...ALTHOUGH IT WILL REMAIN CLOSE. THIS THINKING
HAS PERSUADED US TO ADD IN A CHC OF FREEZING DRIZZLE TUE MORNING...
AND DRIZZLE OR FREEZING DRIZZLE ON TUE AFTERNOON AS TEMPS WARM ABOVE
FREEZING AT MANY LOCATIONS. THIS DOES NOT LOOK TO BE SIGNIFICANT...
BUT WE WILL CONTINUE TO MONITOR.

THE CHC FOR PCPN ESSENTIALLY ENDS TUE AFTERNOON WITH THE PASSAGE OF
THE UPPER WAVE. WE DO SEE ANOTHER SHORT WAVE THAT IS EXPECTED TO
REMAIN JUST NORTH OF THE CWFA TUE NIGHT. MOISTURE IS RATHER SHALLOW
TUE NIGHT...SO PCPN CHCS LOOK TOO LOW TO MENTION. LOW LEVEL MOISTURE
WILL DIMINISH ON WED...HOWEVER MID/HIGH CLOUDS WILL OVERSPREAD THE
AREA OUT AHEAD OF THE NEXT SYSTEM COMING UP FROM THE SW.

&&

.LONG TERM...(336 AM EST MON FEB 13 2012)
(WEDNESDAY THROUGH SUNDAY)
THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE PRECIPITATION
TYPES AND AMOUNTS WITH THE NEXT STORM FOR WED NIGHT INTO THU.

CONFIDENCE CONTINUES TO INCREASE WITH THE POTENTIAL FOR
PRECIPITATION.  THE SURFACE WAVE TRACKS NORTHEAST THROUGH SOUTHWEST
LOWER MI.  THE WARMER AIR OUT AHEAD OF THIS SYSTEM WILL ALLOW FOR A
MIXTURE OF PRECIPITATION TYPES FOR AT LEAST THE SOUTHERN HALF OF THE
CWA.  THE NAM IS THE COLDEST AND SLOWEST.  THIS MODEL WOULD STILL
SUPPORT A RISK FOR SNOW EVEN FOR THE INTERSTATE 94 CORRIDOR...BUT IT
WOULD DELAY THE PRECIPITATION UNTIL AROUND DAYBREAK.  WILL KEEP THE
POPS AT CHANCE FOR WED NIGHT WILL MENTION MIXED PRECIP FOR SOUTHERN
LOCATIONS OTHERWISE THE PRECIP WILL BE SNOW.  SOME MID LEVEL FGEN
AND WEAKNESS IN THE STABILITY OFFER A RISK FOR HIGHER THAN NORMAL
SNOWFALL.  GIVEN THE TRACK AND UNCERTAINTY...WILL NEED TO MONITOR
TRENDS CLOSELY.  A MORE SOUTHERN TRACK WOULD ALLOW FOR MORE
WIDESPREAD SNOW WHILE A MORE NORTHERN TRACK WOULD ALLOW FOR SNOW
NORTH AND SOME RAIN SOUTH.

STILL A LOW RISK FOR SNOW SHOWERS ON THE BACKSIDE OF THE DEPARTING
STORM AS 850 MB TEMPS LOWER TO -10 DEC C.

&&

.AVIATION...(626 AM EST MON FEB 13 2012)
VFR WEATHER WILL PERSIST THROUGH MUCH OF THE DAY DUE TO THE LACK OF
LOW LEVEL MOISTURE.  THAT WILL CHANGE LATER TODAY  INTO TONIGHT AS
AN AREA OF SNOW SPREADS IN FROM THE SOUTHWEST.  IFR CONDITIONS CAN
BE EXPECTED AS A RESULT OF THE SNOW.  THE SNOW WILL NOT LAST THROUGH
TUESDAY AM...BUT IS EXPECTED TO TAPER OFF TO SOME FREEZING DRIZZLE
AS THE DEEPER MOISTURE PULLS AWAY.

&&

.MARINE...(336 AM EST MON FEB 13 2012)
SMALL CRAFT ADVISORY REMAINS IN EFFECT AS WEST WINDS REMAIN UP
AROUND 25 KNOTS OR SO THIS MORNING. WINDS WILL DIMINISH TO SLIGHTLY
BELOW CRITERIA TODAY. THE PERIOD OF NON-CRITERIA WINDS/WAVES IS SO
SMALL BEFORE WINDS PICK UP AGAIN...THAT THE ADVISORY STRAIGHT
THROUGH TO TUE MORNING LOOKS GOOD.

&&

.HYDROLOGY...(336 AM EST MON FEB 13 2012)
THE HYDROLOGY FOCUS ON ICE FORMATION AND POTENTIAL ICE JAMS FROM
THIS PAST WEEKEND WITH THE COLD TEMPS WILL TRANSITION TO A FOCUS ON
POSSIBLE SNOW MELT AND RUN OFF BY THU. WE SEE A GOOD POTENTIAL FOR
SOMEWHAT MILD TEMPS AND RAINFALL MOVING IN WED AND INTO THU AS THE
TREND IN THE MODELS HAS BEEN FOR A MORE NRLY LOW TRACK AND WARMER.
TEMPERATURES ARE NOT EXPECTED TO GET EXCEPTIONALLY WARM...ONLY IN
THE 30S TO AROUND 40. THIS WILL LIMIT SNOW MELT AND RESULTING RUN
OFF. THERE IS ACTUALLY NOT A LOT OF SNOW WATER EQUIVALENT IN THE
SNOW PACK. RAINFALL OF HALF AN INCH WOULD RAISE THE WATER LEVELS
SOME.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE THROUGH 12Z TUE.

&&

SYNOPSIS:     NJJ
SHORT TERM:   NJJ
LONG TERM:    MJS
AVIATION:     MJS
MARINE:       NJJ
HYDROLOGY:    NJJ
Hazardous weather outlook, Feb 13, 10:28 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1028 AM EST MON FEB 13 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-141115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1028 AM EST MON FEB 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL MOVE INTO FAR SOUTHWEST LOWER MICHIGAN BY LATE
AFTERNOON AND SPREAD NORTHEAST THIS EVENING. AN INCH OR TWO OF SNOW
IS EXPECTED BY TUESDAY MORNING AND UNTREATED ROADS WILL BE SLIPPERY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW IS POSSIBLE ON WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-141115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1028 AM EST MON FEB 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TUESDAY.

OSTUNO

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.